Home | Current | Past volumes | About | Login | Notify | Contact | Search
 Probability Surveys > Vol. 2 (2005) open journal systems 

Exponential functionals of Lévy processes

Jean Bertoin, Université Paris VI
Marc Yor, Université Paris VI

This text surveys properties and applications of the exponential functional \(\int_{0}^{t}\exp(-\xi_s)ds\) of real-valued L\'evy processes \(\xi=(\xi_t, t\geq0)\).

AMS 2000 subject classifications: Primary 60 G 51, 60 J 55; secondary 60 G 18, 44 A 60.

Keywords: Lévy process, exponential functional, subordinator, self-similar Markov process, moment problem.

Creative Common LOGO

Full Text: PDF

Bertoin, Jean, Yor, Marc, Exponential functionals of Lévy processes, Probability Surveys, 2, (2005), 191-212 (electronic).


[1]   P. Baldi, E.C. Tarabusi, A. Figà-Talamanca, and M. Yor (2001). Non-symmetric hitting distributions on the hyperbolic half-plane and subordinated perpetuities. Rev. Mat. Iberoamericana 17, 587-605. MR1900896

[2]   Ch. Berg (2004). On powers of Stieltjes moment sequence I. J. Theoret. Probab. (to appear).

[3]   Ch. Berg (2004). On powers of Stieltjes moment sequence II. Preprint.

[4]   Ch. Berg and A. J. Duran (2004). A transformation from Hausdorff to Stieltjes moment sequence. Ark. Math. 42, 239-257.

[5]   J. Bertoin (1996). Lévy Processes. Cambridge University Press.

[6]   J. Bertoin (1997). Regularity of the half-line for Lévy processes, Bull. Sc. Math. 121, 345-354. MR1465812

[7]   J. Bertoin (1999). Subordinators: Examples and Applications. Ecole d’été de Probabilités de St-Flour XXVII, Lect. Notes in Maths 1717, Springer, pp. 1-91. MR1746300

[8]   J. Bertoin (2002). Self-similar fragmentations. Ann. Inst. Henri Poincaré Ann. Inst. Henri Poincaré 38, 319-340.

[9]   J. Bertoin (2003). The asymptotic behavior of fragmentation processes. J. Europ. Math. Soc. 5, 305-416. MR2017852

[10]   J. Bertoin, Ph. Biane, and M. Yor (2004). Poissonian exponential functionals, q-series, q-integrals, and the moment problem for log-normal distributions. Proceedings Stochastic Analysis, Ascona, Progress in Probability vol. 58, Birkhäuser, pp. 45-56.

[11]   J. Bertoin and M.-E. Caballero (2002). Entrance from 0+ for increasing semi-stable Markov processes. Bernoulli 8, 195-205.

[12]   J. Bertoin and A. Gnedin (2004). Asymptotic laws for nonconservative self-similar fragmentations. Elect. J. Probab. 9, 575-593. Available at http://www.math.washington.edu/ ejpecp/viewarticle.php?id=1463 &layout=abstract. MR2080610

[13]   J. Bertoin and M. Yor (2001). On subordinators, self-similar Markov processes, and some factorizations of the exponential law. Elect. Commun. Probab. 6, 95-106. Available at http://www.math.washington.edu/ ejpecp/ECP/viewarticle.php?id= 1622&layout=abstract. MR1871698

[14]   J. Bertoin and M. Yor (2002). Entrance laws of self-similar Markov processes and exponential functionals of Lévy processes. Potential Analysis 17, 389-400. MR1918243

[15]   J. Bertoin and M. Yor (2002). On the entire moments of self-similar Markov processes and exponential functionals of certain Lévy processes. Ann. Fac. Sci. Toulouse Série 6, vol. XI, 33-45.

[16]   Ph. Bougerol (1983). Exemples de théorèmes locaux sur les groupes résolubles. Ann. Inst. H. Poincaré 19, 369-391.

[17]   M. D. Brennan and R. Durrett (1987). Splitting intervals. II. Limit laws for lengths. Probab. Theory Related Fields 75, 109-127. MR879556

[18]   T. Brox (1986). A one-dimensional diffusion process in a random medium. Ann. Probab. 14, 1206-1218.

[19]   M.-E. Caballero and L. Chaumont (2004). Overshoots of Lévy processes and weak convergence of positive self-similar Markov processes. Preprint.

[20]   P. Carmona, F. Petit and M. Yor (1994). Sur les fonctionnelles exponentielles de certains processus de Lévy. Stochastics and Stochastics Reports 47, 71-101. English translation in [70].

[21]   P. Carmona, F. Petit and M. Yor (1997). On the distribution and asymptotic results for exponential functionals of Lévy processes. In: M. Yor (editor) Exponential functionals and principal values related to Brownian motion, pp. 73-121. Biblioteca de la Revista Matemática Iberoamericana.

[22]   P. Carmona, F. Petit and M. Yor (2001). Exponential functionals of Lévy processes. O. Barndorff-Nielsen, T. Mikosch and S. Resnick (editors). Lévy processes: theory and applications, pp. 41-55, Birkhäuser. MR1833689

[23]   A. Comtet, C. Monthus, and M. Yor (1998). Exponential functionals of Brownian motion and disordered systems. J. Appl. Probab. 35, 255-271.

[24]   R. Cowan and S. N. Chiu (1994). A stochastic model of fragment formation when DNA replicates. J. Appl. Probab. 31, 301-308 MR1274788

[25]   V. Dumas, F. Guillemin and Ph. Robert (2002). A Markovian analysis of additive-increase, multiplicative-decrease (AIMD) algorithms. Adv. in Appl. Probab. 34, 85-111.

[26]   D. Dufresne (1990). The distribution of a perpetuity, with applications to risk theory and pension funding. Scand. Actuar. J. 1-2, 39-79.

[27]   D. Dufresne (2001). An affine property of the reciprocal Asian option process. Osaka J. Math. 38, 379-381.

[28]   I. Epifani, A. Lijoi and I. Prnster (2003). Exponential functionals and means of neutral-to-the-right priors Biometrika 90, 791-808.

[29]   W. E. Feller (1971). An introduction to probability theory and its applications, 2nd edn, vol. 2. Wiley, New York.

[30]   A. F. Filippov (1961). On the distribution of the sizes of particles which undergo splitting. Th. Probab. Appl. 6, 275-293.

[31]   G. Gasper and M. Rahman (1990). Basic Hypergeometric Series. Cambridge University Press, Cambridge.

[32]   H. K. Gjessing and J. Paulsen (1997). Present value distributions with application to ruin theory and stochastic equations. Stochastic Process. Appl. 71, 123-144.

[33]   A. Gnedin and J. Pitman (2005). Regenerative composition structures. Ann. Probab. 33, 445-479.

[34]   A. Gnedin, J. Pitman and M. Yor (2004). Asymptotic laws for compositions derived from transformed subordinators. Preprint available via http://front.math.ucdavis.edu/math.PR/0403438.

[35]   C. M. Goldie (1991). Implicit renewal theory and tails of solutions of random equations. Ann. Appl. Probab. 1, 126–166.

[36]   F. Guillemin, Ph. Robert, and B. Zwart (2004). AIMD algorithms and exponential functionals. Ann. Appl. Probab. 14, 90-117.

[37]   B. Haas (2003). Loss of mass in deterministic and random fragmentations. Stochastic Process. Appl. 106, 245-277.

[38]   B. Haas (2004). Regularity of formation of dust in self-similar fragmentations. Ann. Inst. Henri Poincaré 40, 411-438.

[39]   Y. Hu, Z. Shi, and M. Yor (1999). Rates of convergence of diffusions with drifted Brownian potentials. Trans. Amer. Math. Soc. 351, 3915-3934.

[40]   N. Ikeda and H. Matsumoto (1999). Brownian motion on the hyperbolic plane and Selberg trace formula. J. Funct. Anal. 163, 63-110.

[41]   M. Jeanblanc, J. Pitman, and M. Yor (2002). Self-similar processes with independent increments associated with Lévy and Bessel. Stochastic Process. Appl. 100, 223-231. MR1919614

[42]   K. Kawazu and H. Tanaka (1993). On the maximum of a diffusion process in a drifted Brownian environment. In: Séminaire de Probabilités XXVII pp. 78–85, Lecture Notes in Math. 1557, Springer, Berlin.

[43]   K. Kawazu and H. Tanaka (1997). A diffusion process in a Brownian environment with drift. J. Math. Soc. Japan 49, 189-211.

[44]   V. Kac and P. Cheung (2002). Quantum Calculus. Springer, Universitext, New York.

[45]   H. Kesten (1973). Random difference equations and renewal theory for products of random matrices. Acta Math. 131, 207–248.

[46]   A. Lachal (2003). Some probability distributions in modelling DNA replication. Ann. Appl. Probab. 13, 1207-1230.

[47]   J. W. Lamperti (1972). Semi-stable Markov processes. Z. Wahrscheinlichkeitstheorie verw. Gebiete 22, 205-225.

[48]   D. K. Lubensky and D. R. Nelson (2002). Single molecule statistics and the polynucleotide unzipping transition. Phys. Rev. E 65 03917.

[49]   H. Matsumoto and M. Yor (2000). An analogue of Pitman’s 2M - X theorem for exponential Wiener functionals. I. A time-inversion approach. Nagoya Math. J. 159, 125-166.

[50]   H. Matsumoto and M. Yor (2001). An analogue of Pitman’s 2M - X theorem for exponential Wiener functionals. II. The role of the generalized inverse Gaussian laws. Nagoya Math. J. 162, 65-86.

[51]   H. Matsumoto and M. Yor (2003). On Dufresne’s relation between the probability laws of exponential functionals of Brownian motions with different drifts. Adv. in Appl. Probab. 35, 184-206.

[52]   K. Maulik and B. Zwart (2004). Tail asymptotics for exponential functionals of Lévy processes. Stochastic Process. Appl. (to appear).

[53]   O. Méjane (2003). Equations aux différences aléatoires: des fonctionnelles exponentielles de Lévy aux polymères dirigés en environnement aléatoire. Thèse de Doctorat de l’Université Paul Sabatier Toulouse III.

[54]   T. Nilsen and J. Paulsen (1996). On the distribution of a randomly discounted compound Poisson process. Stochastic Process. Appl. 61, 305-310. MR1386179

[55]   J. Paulsen (1993). Risk theory in a stochastic economic environment. Stochastic Process. Appl. 46, 327-361.

[56]   J. Paulsen and H. K. Gjessing (1997). Ruin theory with stochastic return on investments. Adv. in Appl. Probab. 29, 965-985.

[57]   M. Pollak and D. Siegmund (1985). A diffusion process and its applications to detecting a change in the drift of Brownian motion. Biometrika 72, 267-280.

[58]   V. Rivero (2005). Recurrent extensions of self-similar Markov processes and Cramer’s condition. Bernoulli 11, 471-509.

[59]   K.-I. Sato (1991). Self-similar processes with independent increments. Probab. Theory Related Fields 89, 285-300. MR1113220

[60]   K.-I. Sato (1999). Lévy processes and infinitely divisible distributions. Cambridge University Press, Cambridge.

[61]   Z. Shi (2001). Sinai’s walk via stochastic calculus. In: Milieux aléatoires , F. Comets et al. (Eds) Panoramas et Synthèses 12, pp. 53-74.

[62]   B. Simon (1998). The classical moment problem as a self adjoint finite difference operator. Adv. in Maths. 137, 82-203.

[63]   T. J. Stieltjes (1894-95) Recherches sur les fractions continues. Ann. Fac. Sci. Toulouse 8, J76-J122 and 9, A5-A47. Reprinted in : Ann. Fac. Sci. Toulouse Math. (6) 4 (1995).

[64]   J. Stoyanov (2000). Krein condition in probabilistic moment problems. Bernoulli 6, 939-949.

[65]   K. Urbanik (1992). Functionals of transient stochastic processes with independent increments. Studia Math. 103 (3), 299-315.

[66]   W. Vervaat (1979). On a stochastic difference equation and a representation of nonnegative infinitely divisible random variables. Adv. in Appl. Probab. 11, 750-783.

[67]   D. Williams (1979). Diffusions, Markov processes, and martingales vol. 1: Foundations. Wiley, New York.

[68]   M. Yor (1992). Sur certaines fonctionnelles exponentielles du mouvement brownien réel. J. Appl. Probab. 29 , 202-208. English translation in [70].

[69]   M. Yor (1997). Some aspects of Brownian motion. Part II: Some recent martingale problems. Lectures in Mathematics. ETH Zürich, Birkhäuser.

[70]   M. Yor (2001). Exponential functionals of Brownian motion and related processes. Springer Finance, Berlin.

Home | Current | Past volumes | About | Login | Notify | Contact | Search

Probability Surveys. ISSN: 1549-5787